MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-007
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an atrial septal defect (asd) closure procedure was performed.Under transesophageal echocardiogram (tee), it was discovered that the patient had two small asds: one posterior, one anterior.The posterior defect was measured to be 13mm, using a 18mm amplatzer sizing balloon ii.The anterior defect was measured to be 5.5mm, using a 18mm amplatzer sizing balloon ii and had a 1mm aortic rim at its most anterior point and was oval-shaped, extending posterosuperiorly across the septum.A 14mm amplatzer septal occluder was implanted on the posterior defect, using an 8f amplatzer trevisio intravascular delivery system.A 07mm amplatzer septal occluder was implanted on the anterior defect, using the same 8f amplatzer trevisio intravascular delivery system.Both devices passed the push/pull test to confirm sufficient tissue capture and stability and were released, respectively.On (b)(6) 2023, it was observed that the 07mm amplatzer septal occluder had embolized and was found in the descending aorta.The patient experienced mild dissection in the left common iliac artery.The physician suspects the cause of embolization was due to aneurysmal septum.The device was able to be removed via transcatheter snare.The patient is reported to be stable and was discharged.
 
Additional Manufacturer Narrative
An event of device embolized into descending aorta and mild dissection in left common iliac artery was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17606088
Report Number2135147-2023-03696
Device Sequence Number6284021
Product Code MLV
UDI-Device Identifier00811806010045
UDI-Public00811806010045
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number9-ASD-007
Device Lot Number8160507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age14 YR
Patient SexFemale
Patient Weight48 KG